Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Corpus Christi, TX

May 28, 2005McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 28, 2005, 11:48 PM CDT for McMullen County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2005, 11:48 PM CDT (04:48 UTC)
Expired
May 29, 2005, 12:45 AM CDT
In force
57 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 8:25 PM CDTSevere Thunderstorm WatchSPC4 hr
May 28, 11:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 290450
SVRCRP
TXC311-290545-
/O.NEW.KCRP.SV.W.0039.050529T0448Z-050529T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 PM CDT SAT MAY 28 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCMULLEN COUNTY IN TEXAS

* UNTIL 1245 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL 
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE      
  LOCATED ALONG A LINE EXTENDING FROM NEAR LOS ANGELES TO            
  NORTHEASTERN WEBB COUNTY...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TILDEN AND LOMA ALTA BY 1220 AM CDT
  CROSS BY 1230 AM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

LAT...LON 2864 9881 2864 9838 2808 9835 2807 9880

$$

94
1 follow-up statement
000 
WWUS54 KCRP 290522
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 AM CDT SUN MAY 29 2005

TXC311-290545-
/O.CON.KCRP.SV.W.0039.000000T0000Z-050529T0545Z/
MCMULLEN-
1222 AM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR
MCMULLEN COUNTY...

AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM CROSS TO TILDEN TO 6 MILES 
WEST OF LOMA ALTA...MOVING EAST AT 45 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR TEXAS.

LAT...LON 2864 9881 2864 9838 2808 9835 2807 9880

$$

94

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:31 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 28, 10:31 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1031 PM CDT SAT MAY 28 2005

.UPDATE...BUMPED UP POPS AREAWIDE...ESPECIALLY OUT WEST WITH THE
APPROACH OF SEVERAL STRONG TO SVR CONVECTIVE CLUSTERS.  IMPRESSIVE
VORT MAX AT 26.45N AND 103.22W WL PROVIDE SOUTH TX WITH SUFFICIENT
DIV/DIFL ALOFT TNT.  ALSO...SUFFICIENT SHEAR...CAPES AT OR ABV 2000
J/KG AND SEVERAL LOW LVL BOUNDARIES TO FOCUS CONVECTION WL KEEP PCPN
IN THE FCST FOR MUCH OF THE NIGHT.  GIVEN THESE FACTORS...BLV THAT
CONVECTION WL EVENTUALLY MAKE IT INTO THE ERN AREAS...ALBEIT IN A
WEAKENED AND ELEVATED STATE.  LARGE HAIL AND DAMAGING WINDS WL
CONTINUE FOR THE NEXT SVRL HOURS ACROSS THE RIO GRANDE PLAINS.  BLV
THE SVR THREAT WL DIMINISH THEREAFTER AS CONVECTION PUSHES FURTHER
EWD INTO A MORE STABLE AIRMASS.

&&

.PREV DISCUSSION...UPDATED THE GRIDS AND TEXT PRODUCTS TO ACCOUNT
FOR SVR TSTM WATCH 344 WHICH IS IN EFFECT UNTIL MIDNIGHT.  AREA
RADARS SHOW A SMALL BOWING CLUSTER OF STORMS PUSHING
EAST-NORTHEASTWARD ACROSS THE EWX CWFA.  SATELLITE PIX INDICATE MORE
INTENSE CONVECTION DEVELOPING FURTHER SOUTHWEST ACROSS MEXICO.  LAPS
ANALYSIS INDICATES CAPES EXCEEDING 2000 J/KG FROM WEBB COUNTY NEWD
INTO SOUTH-CENTRAL TX.  THE WV VAPOR IMAGERY NOW BETTER INDICATES A
VORT MAX ACROSS NORTH-CENTRAL MEXICO...SEVERAL HUNDRED MILES TO THE
WEST OF LAREDO.  ALL OF THIS INDICATES THAT ADDITIONAL DEVELOPMENT
OF STORMS IS LKLY...ESPECIALLY OUT WEST TNT.  WL MAINTAIN CHC POPS
OUT WEST WITH SLIGHT CHC ACROSS THE WESTERN COASTAL BEND.  BLV
CONVECTION WL HAVE A HARD TIME MAKING IT THROUGH THE EASTERN AREAS
OF THE CWA DUE TO THE MORE STABLE AIMRASS THAT RESIDES ACROSS THIS
AREA.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE EASTERN
AREAS THROUGH 8-10Z WHILE SCATTERED CONVECTION MOVES INTO THE
WEST/NORTHWEST.  THE BEST CHANCE FOR THUNDER WILL LIE ALONG THE I-35
CORRIDOR FROM LRD TO ALI AND THE STRONGER STORMS MAY PRODUCE WIND
GUSTS APPROACHING 50 MPH.  THINK A FEW OF THESE STORMS MAY PERSIST
LONG ENOUGH TO MAKE IT INTO THE FAR NORTHEAST LATE TONIGHT.  PATCHY
MVFR CIGS EXPECTED BY MORNING ACROSS THE EAST WHILE THE CONVECTIVE
DEBRIS WILL LIKELY PRECLUDE FOG DEVELOPMENT.  STILL EXPECT TEMPORARY
MVFR VISBYS IN THE VCT AREA.  CLOUDS WILL BURN OFF BY MID-MORNING
WITH VFR CONDITIONS PERSISTING AFTER THAT.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH FOR MCMULLEN...LASALLE AND WEBB
COUNTIES UNTIL MIDNIGHT.
GM...NONE.

&&

MB/80...SHORT-TERM
MJ/94...AVIATION
Hazardous weather outlook, May 28, 10:30 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CDT SAT MAY 28 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-282100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1030 AM CDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF THE
VICTORIA CROSSROADS THROUGH EARLY AFTERNOON.  ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA
BREEZE DURING THE AFTERNOON FROM VICTORIA TO REFUGIO TO CORPUS
CHRISTI.  SOME LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS DURING THE AFTERNOON.

A STRONGER UPPER LEVEL DISTURBANCE IS EXPECTED OVERNIGHT WITH A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS. SOME
OF THESE STORMS COULD BECOME STRONG TO ISOLATED SEVERE WITH WIND
BEING THE MAIN THREAT AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE WITH THESE STORMS...HOWEVER NO MAJOR FLOODING
IS ANTICIPATED AS THE GROUND REMAINS DRY AND THE STORMS ARE
EXPECTED TO MOVE FAIRLY QUICKLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT WILL LIKELY TAPER OFF
SUNDAY MORNING AS THE INITIAL UPPER LEVEL DISTURBANCE MOVES EAST AND
THE ATMOSPHERE STABILIZES BRIEFLY. A STRONG UPPER LEVEL STORM SYSTEM
WILL MOVE EAST ACROSS OLD MEXICO INTO SOUTH TEXAS EARLY MONDAY. WITH
PLENTY OF MOISTURE AND INSTABILITY IN PLACE...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL LIKELY ERUPT ONCE AGAIN ACROSS SOUTH
TEXAS SUNDAY NIGHT WITH STORMS MOVING EAST ACROSS THE REGION THROUGH
MONDAY. HIGH ATMOSPHERIC INSTABILITY WILL CONTINUE TO PROVIDE A
CHANCE OF STRONG OR POSSIBLY EVEN ISOLATED SEVERE THUNDERSTORMS
WHICH WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS...
STRONG GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING STRIKES AND
POSSIBLY HAIL UP TO THE SIZE OF PENNIES. WITH PLENTY OF MOISTURE IN
PLACE AND SLOW TO MODERATE STORM MOTION...SOME LOCATIONS IN THE
COASTAL BEND AND RIO GRANDE PLAINS MAY SEE 1 TO 3 INCHES OF RAINFALL
WITH ISOLATED HIGHER AMOUNTS POSSIBLE SUNDAY NIGHT THROUGH MONDAY.
MOISTURE WILL LINGER ACROSS THE REGION PROVIDING A CHANCE OF
ISOLATED TO SCATTERED AFTERNOON AND EVENING SEA BREEZE GENERATED
THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

TE/MG/91

In the hours before

Special weather statement, May 28, 8:28 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 PM CDT SAT MAY 28 2005

TXZ229-290200-
LA SALLE-
828 PM CDT SAT MAY 28 2005

...A STRONG THUNDERSTORM IS AFFECTING NORTHERN LA SALLE COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODWARD...OR 9 MILES NORTH OF COTULLA...
MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

94
Special weather statement, May 28, 10:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 PM CDT SAT MAY 28 2005

TXZ239-290445-
WEBB-
1047 PM CDT SAT MAY 28 2005

...STRONG THUNDERSTORMS ARE AFFECTING NORTHWEST WEBB COUNTY...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST
OF ASHERTON TO COLUMBIA BRIDGE.  MOVING EAST-NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

94
Local storm report, May 28, 10:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 PM CDT SAT MAY 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             1 S MILLET              28.56N 99.21W
05/28/2005  0.88 INCH        LA SALLE           TX   LAW ENFORCEMENT

&&

TMERRIMAN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:13 PM CDTSevere Thunderstorm WarningCRPLa Salle62 min
May 28, 11:06 PM CDTSevere Thunderstorm WarningCRPLa Salle54 min
May 29, 2:44 AM CDTSpecial Marine WarningCRP91 min
May 29, 4:22 PM CDTSevere Thunderstorm WarningCRPNueces53 min
May 29, 5:09 PM CDTSevere Thunderstorm WarningCRPNueces66 min
May 29, 5:35 PM CDTTornado WarningCRPKleberg40 min
May 29, 5:40 PM CDTSpecial Marine WarningCRP2 hr
May 29, 5:55 PM CDTSevere Thunderstorm WarningCRPBee65 min
May 29, 6:04 PM CDTSevere Thunderstorm WarningCRPLa Salle56 min
May 29, 6:16 PM CDTSevere Thunderstorm WarningCRPKleberg59 min
May 29, 6:22 PM CDTSevere Thunderstorm WarningCRPJim Wells, Live Oak53 min
May 29, 6:39 PM CDTSevere Thunderstorm WarningCRPGoliad66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.